MAUDE Adverse Event Report: Vascutek LTD Thoraflex Hybrid Plexus

Vascutek LTD Thoraflex Hybrid Plexus
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic dissection (4870)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code 4870 - aortic dissection: event was reported from the site as dsine.(distal stent graft-induced new entry) impact code 4625 - additional surgery: treatment of this ae (adverse event) included reintervention, tevar( thoracic endovascular aneurysm repair) -implantation on (b)(6) 2022.The event was considered resolved on (b)(6) 2022 and the patient continued in the study.Medical device problem 2993 - adverse event without identified device or use problem.Component code 4755 - part/component/sub-assembly term not applicable.Type of investigation 4110 - trend analysis: four-year review was performed for thoraflex hybrid > medical event > dsine & nature of event: dsine, this gave an occurrence rate of (b)(4).Increasing trend was identified and further review is being performed with sme (subject matter experts) to identify any further required actions.4111 - communication/interviews: awaiting further information from the site.3331 - analysis of production records: still to be performed, results will be added to next report 4112 - analysis of information provided by user/third party: awaiting further information from the site 4117 - device not accessible for testing: device remains implanted.Investigation findings 3233 - results pending completion of investigation.Investigation conclusion 11 - conclusion not yet available.
 
Event or Problem Description
Event reported by thor - (b)(4).Patient (b)(6), a white male with aortic chronic dissection, experienced an event of dsine (distal stent graft induced new entry).The patient underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 2021.On post operative day 369 ((b)(6)2022), patient (b)(6) had an ae (adverse event) of dsine (on ct scan from (b)(6) 2022 was a dsine detectable).Treatment of this ae included reintervention, tevar (thoracic endovascular aortic repair) -implantation on (b)(6) 2022.The ae was considered resolved on (b)(6) 2022 and the patient continued in the study.
 
Event or Problem Description
Event reported by (b)(6).Patient (b)(6), a white male with aortic chronic dissection, experienced an event of dsine(distal stent graft induced new entry).The patient underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 2021.On post operative day 369 ((b)(6) 2022), patient (b)(6) had an ae (adverse event) of dsine (on ct scan from (b)(6) 2022 was a dsine detectable).Treatment of this ae included reintervention, tevar (thoracic endovascular aortic repair) -implantation on (b)(6) 2022.The ae was considered resolved on (b)(6) 2022 and the patient continued in the study.This report is being submitted as follow up to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Clinical code: 4870 - aortic dissection: event was reported from the site as dsine (distal stent graft-induced new entry).Impact code: 4625 - additional surgery: treatment of this ae (adverse event) included reintervention, tevar (thoracic endovascular aneurysm repair) -implantation on (b)(6) 2022.The event was considered resolved on (b)(6) 2022 and the patient continued in the study.Medical device problem: 2993 - adverse event without identified device or use problem.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4109 - historical data analysis: four year review was performed for thoraflex hybrid > medical event > dsine & nature of event: dsine, this gave an occurrence rate of 0.050%.Increasing trend was identified and further review is being performed with sme (subject matter experts) to identify any further required actions.3331 - analysis of production records: comprehensive batch review was performed, no issues were identified and the device was manufactured to specification 4112 - analysis of information provided by user/third party: additional information was provided by the site which stated the below: the approximate diameter of the true lumen at the distal landing zone is 28.5mm.The intention was to only to seal and not to remodel the true lumen back to the vessel's original diameter only to seal.There was no significant curvature of the aorta in the distal landing zone.No issues with the device before or during implantation.The device was deployed into a dissected aorta.There was no oversizing, under sizing 24mm fet vs.28.5mm aorta.The patient had a stent graft extension via tevar.The patient status is deceased on (b)(6) 2023, cause of death was severe infective endocarditis.Scan review was performed on (b)(6) 2026 which concluded the below: a thoraflex hybrid device has been implanted to exclude an aortic dissection entry tear within the aortic arch.On 49 days post-op imaging, there is evidence of contrast external to the graft within the aortic arch.The origin of this is unclear, although appears to come from near the proximal end of the stented segment.On 369 days post-op imaging, the presence of the contrast external to the graft remains.Although difficult to identify with absolute certainty, there is a potential source is between the first and second ring stents on the patient's left side.If this is the source this would represent a type 3 endoleak.This could represent a graft defect or tear caused during the implant procedure.On all imaging there is no evidence of dsine, the original adverse event reported.The device relationship was undetermined for this event.Investigation findings: 213 - no device problem found: based on the additional site information, scan review findings, and manufacturing assessment, the reported dsine could not be substantiated.Imaging review identified no evidence of dsine on any available scans; however, persistent contrast external to the graft was observed and was considered most consistent with a potential type iii endoleak originating near the proximal stented segment.The exact source could not be determined and may represent either a graft defect or procedural-related damage sustained during implantation.The device was implanted in a dissected aorta without reported sizing, deployment, or performance issues, and a comprehensive batch review confirmed the device was manufactured to specification with no identified manufacturing anomalies.Therefore, the relationship between the device and the reported event remains undetermined.Investigation conclusion: 67 - no problem detected: based on the additional site information, scan review findings, and manufacturing assessment, the reported dsine could not be substantiated.Imaging review identified no evidence of dsine on any available scans; however, persistent contrast external to the graft was observed and was considered most consistent with a potential type iii endoleak originating near the proximal stented segment.The exact source could not be determined and may represent either a graft defect or procedural-related damage sustained during implantation.The device was implanted in a dissected aorta without reported sizing, deployment, or performance issues, and a comprehensive batch review confirmed the device was manufactured to specification with no identified manufacturing anomalies.Therefore, the relationship between the device and the reported event remains undetermined.

Brand Name
Thoraflex Hybrid Plexus
Common Device Name
Thoraflex Hybrid
Manufacturer (Section D)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key25835011
Report Number9612515-2026-00038
Device Sequence Number9477454
Product Code QSK
UDI-Device Identifier05037881031712
UDI-Public05037881031712
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue NumberTHP2224X100B-G
Device Lot Number18450875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date07/16/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale
Patient RaceWhite